Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 11, 2015, 10:25 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Jackson County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 10:25 PM CDT (03:25 UTC)
- Expired
- Jun 12, 2015, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:40 PM CDT | FLASH FLOOD | Galena, IL | SEVERAL ROADS FLOODED IN GALENA AND BEING BARRICADED. |
| Jun 11, 10:45 PM CDT | FLASH FLOOD | 5 Wsw Schapville, IL | DELAYED REPORT. WATER RESCUE FROM A VEHICLE NEAR THE BRIDGE AT WEST LONG HOLLOW ROAD AND BRODRECHT ROAD. |
| Jun 11, 11:00 PM CDT | FLASH FLOOD | Galena, IL | TIME ESTIMATED. WATER OVER A ROAD IN GALENA. |
| Jun 12, 12:00 AM CDT | FLASH FLOOD | Bellevue, IA | TIME ESTIMATED. IN THE BELLEVUE AREA THE FOLLOWING ROADS HAD WATER OVER THEM...239TH AVE AT CENTERVILLE ROAD... 380TH AVENUE...258TH STREET BETWEEN 283RD AVENUE AND MILL CREEK ROAD. HIGHWAY DEPT CLOSED THESE ROADS BETWEEN 130 AND 2 AM. |
| Jun 12, 12:39 AM CDT | HEAVY RAIN 2.55 | 3 Sse Lena, IL | 24 HOUR TOTAL. 1.34 IN PAST 2 HOURS AND RAINING AT THIS TIME. |
| Jun 12, 12:45 AM CDT | FLASH FLOOD | Waddams Grove, IL | DELAYED REPORT. WATER OVER THE INTERSECTION OF GALENA AND WADDAMS GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
909
WGUS53 KDVN 120325
FFWDVN
ILC015-085-177-IAC045-097-120930-
/O.NEW.KDVN.FF.W.0006.150612T0325Z-150612T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1025 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...
JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN CLINTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 430 AM CDT FRIDAY
* AT 1023 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. MORE THAN TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...LENA...
BELLEVUE...STOCKTON...LANARK...WARREN...PRESTON...HANOVER...PEARL
CITY...ELIZABETH...SHANNON...CEDARVILLE...DAVIS...WOODBINE...SABULA
AND DELMAR.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA WHICH WILL CAUSE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4250 8943 4220 8940 4220 8969 4204 8969
4196 9079 4213 9084 4221 9082 4239 9050
4240 9050 4251 9031
$$
HAASE3 follow-up statements
413
WGUS73 KDVN 120404
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CDT THU JUN 11 2015
ILC015-085-177-IAC045-097-120930-
/O.CON.KDVN.FF.W.0006.000000T0000Z-150612T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-STEPHENSON IL-JO DAVIESS IL-JACKSON IA-CLINTON IA-
1104 PM CDT THU JUN 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FRIDAY
FOR CARROLL...STEPHENSON...JO DAVIESS...JACKSON AND NORTHERN CLINTON
COUNTIES...
AT 1058 PM CDT...DOPPLER RADAR AND LAW ENFORCEMENT INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAIN ACROSS THE WARNED AREA. OVER
THREE INCHES OF RAIN HAVE ALREADY FALLEN. AT 1040 PM LAW ENFORCEMENT
REPORTED SEVERAL ROADS IN GALENA IN JO DAVIES COUNTY WERE FLOODED
AND WAS BEING BARRICADED. FLASH FLOODING WILL CONTINUE FOR SEVERAL
MORE HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...HURSTVILLE...
FULTON...SAVANNA...LENA...BELLEVUE...STOCKTON...LANARK...WARREN...
PRESTON...COUNCIL HILL...SHANNON...HANOVER...PEARL CITY...
CEDARVILLE...MASSBACH...WOODBINE...SCHAPVILLE...ELIZABETH...SABULA...
DELMAR...DAKOTA...GERMAN VALLEY...MILES...ANDREW...SCALES MOUND AND
APPLE RIVER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA WHICH WILL CAUSE ADDITIONAL FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4250 8943 4220 8940 4220 8969 4204 8969
4196 9079 4213 9084 4221 9082 4239 9050
4240 9050 4251 9031
$$
HAASE289
WGUS73 KDVN 120703
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 AM CDT FRI JUN 12 2015
ILC015-085-177-IAC045-097-120930-
/O.CON.KDVN.FF.W.0006.000000T0000Z-150612T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-STEPHENSON IL-JO DAVIESS IL-JACKSON IA-CLINTON IA-
203 AM CDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FRIDAY
FOR CARROLL...STEPHENSON...JO DAVIESS...JACKSON AND NORTHERN CLINTON
COUNTIES...
AT 200 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO 5 INCHES OF RAIN MAY HAVE
FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...
DELMAR AND APPLE RIVER.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4250 8943 4220 8940 4220 8969 4204 8969
4196 9079 4213 9084 4221 9082 4239 9050
4240 9050 4251 9031
$$
08515
WGUS73 KDVN 120907
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT FRI JUN 12 2015
IAC045-097-ILC015-085-177-120917-
/O.CAN.KDVN.FF.W.0006.000000T0000Z-150612T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-STEPHENSON IL-JO DAVIESS IL-JACKSON IA-CLINTON IA-
407 AM CDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING FOR CARROLL...STEPHENSON...JO DAVIESS...
JACKSON AND NORTHERN CLINTON COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4250 8943 4220 8940 4220 8969 4204 8969
4196 9079 4213 9084 4221 9082 4239 9050
4240 9050 4251 9031
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:13 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 10:13 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT THU JUN 11 2015
.UPDATE...
ISSUED AT 1013 PM CDT THU JUN 11 2015
FLASH FLOODING DUE TO HEAVY RAIN WITH RAINFALL RATES WELL OVER 2
INCHES PER HOUR WAS OCCURRING IN THE CONVERGENCE NORTH AND
NORTHEAST...AHEAD OF THE SURFACE LOW LOCATED WEST OF IOWA CITY AT
10 PM. THE WARM FRONT EXTENDS EAST ROUGHLY ALONG I-80 THROUGH THE
QUAD CITIES. CURRENT RADAR AND MESOSCALE TRENDS SUGGEST THIS BAND
OF VERY HEAVY RAINFALL WILL CONTINUE TO DRIFT E-SE AND MAY MERGE
WITH THE REMNANT BOOKEND VORTEX FROM THE PREVIOUS BOW ECHO
COMPLEX DISSIPATING OVER SE IA...ROUGHLY OVER EAST CENTRAL IOWA.
THIS WILL LIKELY EXPAND THE RISK OF FLASH FLOODING SOUTH AND
SOUTHEAST...POSSIBLY INTO THE QUAD CITIES METRO AREA THROUGH
MIDNIGHT.
THE FLASH FLOOD WATCH WILL CONTINUE IN EFFECT OVERNIGHT AND WILL
CONTINUE TO MONITOR THE SEVERE STORM WATCH IN THE SOUTH FOR
POSSIBLE DROPPING OF COUNTIES...AS THE OVERALL SEVERE THREAT
APPEARS TO BE WANING.
&&
.SYNOPSIS...
ISSUED AT 325 PM CDT THU JUN 11 2015
NEARLY STATIONARY EAST-WEST FRONTAL BOUNDARY EXTENDED PRACTICALLY
PARALLEL TO INTERSTATE 80 ACROSS IA AND IL. TO THE SOUTH OF THIS
FRONT TEMPERATURES WERE IN THE LOWER 80S WITH DEWPOINTS IN THE
LOWER 70S. QUITE THE THERMAL GRADIENT WITH EAST WINDS COMING OFF
LAKE MICHIGAN KEEPING READINGS IN OUR NORTH ONLY IN THE MID 60S
(WHERE ITS RAINING) TO THE LOWER 70S (WHERE ITS CLOUDY).
SPC MESO ANALYSIS INDICATES A VERY NICE LOW LEVEL MOISTURE
TRANSPORT FROM THE SOUTHERN PLAINS INTO EASTERN IA. PRECIPITABLE
WATERS ARE 1.80 INCHES FROM WESTERN MO TO EASTERN IA. STRONG
EFFECTIVE BULK SHEAR OF 50 KT WAS NOTED IN EASTERN IA AND NORTHERN
IL NEAR THE STALLED BOUNDARY. SBCAPES WERE 2000 TO 3500 J/KG JUST
SOUTH OF THE DVN CWA. EFFECTIVE SR HELICITY OF 300+ WAS NOTED IN
P0RTIONS OF EASTERN IA.
&&
.SHORT TERM...(LATE THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 325 PM CDT THU JUN 11 2015
...FLASH FLOODING POSSIBLE THROUGH FRIDAY MORNING...
ALL OF THE PIECES ARE STARTING TO FALL INTO PLACE REGARDING FLASH
FLOODING THIS EVENING AND OVERNIGHT ACROSS THE AREA. AREAS OF
SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGHOUT THE NEXT
12 HOURS OR SO.
FLASH FLOOD POTENTIAL...
HAND ANALYSIS ALONG WITH MSAS ANALYSIS DEPICTS AN EASTERLY FLOW
OFF LAKE MICHIGAN. THIS FLOW...ALONG WITH THE LACK OF SURFACE
HEATING DUE TO CLOUD COVER HAS KEPT THE WARM FRONT NEARLY
STATIONARY TODAY. EARLIER ANALYSIS SHOWS THE H85 LLJ...THERMAL AND
MOISTURE BOUNDARY OVER THE CWA. THE SURFACE LOW TO WEST AND SOUTH
HAS BEEN FORECAST TO MOVE NORTHEAST BY THE MODELS. HOWEVER
PRESSURE FALLS AND TRENDS SUGGESTS THAT THE LOW IS GOING TO MOVE
MORE EAST THAN NORTH. WITH PWATS NEAR 2 INCHES AND MOISTURE
POOLING ALONG THE WARM FRONT...THUNDERSTORMS WITH HIGH RAIN RATES
WILL FORM. FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS THIS
EVENING AND TONIGHT. OVERALL 1 TO 4 INCHES IS POSSIBLE. AN
ISOLATED 5 INCHES IS NOT OUT OF THE QUESTION.
CONVECTION IS STARTING TO FIRE ACROSS NW MO AND SE NE. THESE STORMS
WILL LIKELY FOLLOW THE LOW TRACK AND THE WARM FRONT INTO OUR AREA.
STORMS COULD BACKBUILD INTO THE H85 LLJ THIS EVENING AND TONIGHT.
THIS COULD LEAD TO FLASH FLOODING ACROSS THE AREA. WPC HAS THE
ENTIRE CWA IN A MODERATE RISK FOR EXCESSIVE RAINFALL.
SEVERE WEATHER POTENTIAL...
POTENT SURFACE FRONT AND WARM FRONT WILL SIT ACROSS THE AREA. WHILE
CLOUD COVER HAS LEAD TO LOWER SBCAPE...CAPE IS MOSTLY SOUTH OF THE
WARM FRONT FROM INSOLATION...MODEST CAPE AND DEEP LAYER SHEAR OF 45
KTS...ALONG WITH 0-1KM SHEAR AT 25 TO 35 KTS SUGGESTS STORMS COULD
BECOME SEVERE. ANY SFC BASED STORM COULD FORM INTO A SUPERCELL WITH
ALL SEVERE WEATHER THREATS POSSIBLE. AN ISOLATED
TORNADO...ESPECIALLY NEAR THE LOW CANNOT BE RULED OUT. LATER ON THIS
EVENING...ELEVATED STORMS SHOULD TAKE OVER. H85 LLJ WILL FUEL
SUFFICIENT MOISTURE AND INSTABILITY INTO THE AREA. A WIND THREAT
WOULD THEN BE POSSIBLE WITH LATER STORMS.
OVERALL POSSIBLE IMPACTS...
FLASH FLOODING AND RIVER FLOODING APPEAR TO BE THE MOST LIKELY
IMPACTS FROM THIS SYSTEM. A FEW GAUGES COULD GO INTO FLOOD WITH THE
PROJECTED RAINFALL. ALSO DAMAGE FROM SEVERE WEATHER IS POSSIBLE
ACROSS THE AREA. EVERYONE IS ENCOURAGED TO PAY ATTENTION TO
FORECASTS AND POSSIBLE WATCHES AND WARNINGS THROUGH THE EVENING AND
OVERNIGHT TIME PERIODS.
.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU JUN 11 2015
FORECAST FOCUS ON A CONTINUED WET PATTERN THROUGH NEXT WEEK.
FRIDAY AND FRIDAY NIGHT...I WILL WALK OUT THE LINGERING SHOWERS
AND STORMS IN THE MORNING BUT THE AFTERNOON APPEARS DRY AS THE
COLD FRONT PUSHES TO OUR SOUTHEAST. NORTH TO NORTHEAST WINDS WILL
ALLOW FOR COOLER TEMPERATURES WITH AFTERNOON HIGHS RANGING FROM 70
IN OUR FAR NORTH TO THE UPPER 70S IN THE SOUTHEAST. WEAK HIGH
PRESSURE WILL BRING A DRY NIGHT TO MOST LOCATIONS FRIDAY NIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 50S NORTH TO THE
LOWER 60S SOUTH. RETURN FLOW AROUND THE DEPARTING HIGH ALREADY BY
SUNRISE SATURDAY SO I WILL MAINTAIN THE SMALL POP IN OUR FAR
SOUTH.
SATURDAY THROUGH NEXT THURSDAY...APPEARS ANOTHER ACTIVE PATTERN
SETS UP WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL.
HOWEVER...WAY TOO EARLY TO DETERMINE THE SPECIFICS. APPEARS THE
PATTERN IS LOCKED IN FOR THE FORESEEABLE FUTURE WITH TROUGHINESS
IN THE ROCKIES AND A SOUTHWEST FLOW ALOFT INTO THE MIDWEST. THE
GULF WILL BE WIDE OPEN FOR BUSINESS BUT TIMING THE INDIVIDUAL
MCS'S IS TRICKY THIS FAR OUT. SEVERAL ROUNDS OF HEAVY RAIN WOULD
IMPACT ANY FLOODING ISSUES ON THE RIVERS. STAY TUNED.
HIGH TEMPERATURES THROUGHOUT THE EXTENDED LOOK TO BE MAINLY IN
THE LOWER 80S WITH LOWS IN THE 60S. DEWPOINTS WILL BE WELL INTO
THE 60S TO LOWER 70S...IF NOT HIGHER.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 657 PM CDT THU JUN 11 2015
A LOW PRESSURE SYSTEM MOVING ALONG A STALLED BOUNDARY ACROSS IOWA
AND ILLINOIS WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND
THUNDERSTORMS ACROSS THE AREA THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. VERY HEAVY RAIN AND STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY ACROSS THE
CID...MLI AND BRL TERMINALS THIS EVENING. FLIGHT CONDITIONS WILL
REMAIN IFR AT DBQ WITH A POTENTIAL FOR LIFR. CID AND MLI WILL
LOWER TO PREVAILING IFR LATE TONIGHT...CONTINUING INTO FRIDAY
MORNING...MAINLY DUE TO LOW CLOUDS. CONFIDENCE IS LOW AS TO HOW
FAST CONDITIONS IMPROVE FROM IFR TO MVFR DURING THE DAY FRIDAY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT FRIDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 10 AM CDT FRIDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT FRIDAY FOR CLARK-SCOTLAND.
&&
UPDATE...SHEETS
SYNOPSIS...HAASE
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...SHEETSHazardous weather outlook, Jun 11, 12:39 PM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1239 PM CDT THU JUN 11 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121745- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1239 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING WILL BE POSSIBLE FROM ANY THUNDERSTORM THAT DOES DEVELOP ACROSS THE AREA TODAY. A FLASH FLOOD WATCH IS IN EFFECT UNTIL FRIDAY MORNING ACROSS THE AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE TODAY...AND PARTICULARLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS ARE EXPECTED TO FORM ALONG AN ADVANCING FRONT. SHEAR AND INSTABILITY PROFILES SUGGEST THAT THESE STORMS COULD INITIALLY FORM AS SUPERCELLS AND MAY EVOLVE TO PRIMARILY STRAIGHT-LINE WIND PRODUCERS AS THE EVENING PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING MAINLY EAST OF THE MISSISSIPPI RIVER AND INTO NORTHEASTERN MISSOURI. SEVERE WEATHER IN NOT EXPECTED ON FRIDAY. PERIODIC EPISODES OF THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY. CURRENT INDICATIONS SUGGEST THE SEVERE THREAT WILL GENERALLY BE LOW DURING THIS TIME. REPEATED ROUNDS OF HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ACROSS MUCH OF THE OUTLOOK AREA BY EARLY NEXT WEEK. BUT THERE IS STILL SOME UNCERTAINTY ON HOW FAR NORTH OR SOUTH THE MAIN STORM TRACK WILL LAY OUT...WITH LATEST INDICATIONS SUGGESTING IT MAY BE SHIFTING ALONG AND TO THE SOUTH OF THE OUTLOOK AREA FROM MONDAY THROUGH WEDNESDAY. STAY TUNED FOR LATER UPDATES AND FORECASTS CONCERNING THIS POSSIBLE ACTIVE WEATHER PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BOTH TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA.
In the hours before
Local storm report, Jun 11, 9:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HEAVY RAIN WALKER 42.29N 91.78W
06/11/2015 M3.60 INCH LINN IA TRAINED SPOTTER
3.6 INCHES SINCE APPROXIMATELY 6 AM.
&&Local storm report, Jun 11, 9:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
06/11/2015 M2.00 INCH BENTON IA TRAINED SPOTTER
EVENING TOTAL SO FAR
&&
ERVINLocal storm report, Jun 11, 10:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
06/11/2015 M2.00 INCH BENTON IA TRAINED SPOTTER
EVENING TOTAL SO FAR
0940 PM HEAVY RAIN WALKER 42.29N 91.78W
06/11/2015 M3.60 INCH LINN IA TRAINED SPOTTER
3.6 INCHES SINCE APPROXIMATELY 6 AM.
0940 PM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
06/11/2015 M4.30 INCH IOWA IA TRAINED SPOTTER
TOTAL SO FAR.
0940 PM FLASH FLOOD 4 N MARENGO 41.85N 92.07W
06/11/2015 IOWA IA TRAINED SPOTTER
SEVERE FLOODING OBSERVED IN MARENGO. SPOTTER RECEIVED 4.3
INCHES OF RAIN SO FAR. WATER 6 INCHES TO OVER 12 INCHES
DEEP WAS FLOWING OVER THE ROAD IN TWO SEPARATE CREEK
CROSSINGS.
0930 PM HEAVY RAIN 2 NNE CEDAR RAPIDS 42.00N 91.66W
06/11/2015 M3.50 INCH LINN IA TRAINED SPOTTER
RAINFALL IN APPROXIMATELY 1 HOUR.
0930 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
06/11/2015 LINN IA TRAINED SPOTTER
MAJOR FLOODING UP TO 4 FEET DEEP NEAR BLAIRS FERRY ROAD
AND C AVENUE IN CEDAR RAPIDS. SPOTTER OBSERVED A SMALL
CAR DRIVE INTO FLOOD WATERS CAUSING THE WATER TO GO OVER
THE HOOD.
0917 PM HEAVY RAIN CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/11/2015 M1.93 INCH LINN IA ASOS
25 MINUTE RAINFALL TOTAL. RECORDED BETWEEN 852 AND 917
PM.
0915 PM HEAVY RAIN 2 NNE NORWAY 41.93N 91.91W
06/11/2015 M2.00 INCH BENTON IA PUBLIC
UPDATE. 45 MINUTE TOTAL IS 2 INCHES. 1.5 INCHES FELL IN
THE FIRST 15 TO 20 MINUTES.
0905 PM HEAVY RAIN 2 E CEDAR RAPIDS 41.98N 91.64W
06/11/2015 E2.75 INCH LINN IA TRAINED SPOTTER
RAINFALL IN APPROXIMATELY 45 MINUTES.
0855 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
06/11/2015 LINN IA PUBLIC
MULTIPLE REPORTS OF STRANDED VEHICLES ON ROADWAYS AND IN
PARKING LOTS.
0855 PM HEAVY RAIN 2 NNE CEDAR RAPIDS 42.00N 91.66W
06/11/2015 M2.60 INCH LINN IA TRAINED SPOTTER
RAINFALL IN APPROXIMATELY 30 MINUTES.
0852 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
06/11/2015 LINN IA TRAINED SPOTTER
SPOTTER RELAYING SCANNER TRAFFIC OF WATER RESCUES OF
STRANDED MOTORISTS BEING CONDUCTED NEAR CENTER POINT
ROAD...3900 BLOCK.
0755 PM HEAVY RAIN 6 NE VAN HORNE 42.08N 92.03W
06/11/2015 M1.00 INCH BENTON IA TRAINED SPOTTER
RAINFALL SO FAR.
0630 PM HEAVY RAIN 1 WNW INDEPENDENCE 42.47N 91.91W
06/11/2015 E1.62 INCH BUCHANAN IA TRAINED SPOTTER
STORM TOTAL BETWEEN 1.50 AND 1.74 INCHES. TOTAL SO FAR
SINCE ONSET OF RAIN EARLY THIS MORNING.
0531 PM TORNADO 2 SSE REYNOLDS 41.31N 90.66W
06/11/2015 MERCER IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN 1 MILE SOUTH OF 170TH AVE.
RADAR CONFIRMED TORNADO DEBRIS SIGNATURE. PRELIMINARY
REPORT...SURVEY TEAM WILL INVESTIGATE TOMORROW.
0525 PM HEAVY RAIN WSW QUASQUETON 42.39N 91.76W
06/11/2015 M1.29 INCH BUCHANAN IA TRAINED SPOTTER
1.29 INCHES OF RAIN SINCE 0605 THIS MORNING. LIGHT RAIN
AT OBSERVATION.
0515 PM HEAVY RAIN 2 NNE MUSCATINE 41.44N 91.05W
06/11/2015 M1.19 INCH MUSCATINE IA TRAINED SPOTTER
1 HOUR RAINFALL.
&&Local storm report, Jun 11, 10:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HEAVY RAIN CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/11/2015 M2.74 INCH LINN IA ASOS
1 HOUR RAINFALL TOTAL.
&&Local storm report, Jun 11, 10:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/11/2015 M4.00 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL SO FAR ON NORTHWEST SIDE OF CEDAR RAPIDS.
MODERATE RAIN STILL FALLING.
&&Local storm report, Jun 11, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
06/11/2015 M1.70 INCH IOWA IA TRAINED SPOTTER
TOTAL SO FAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Special Weather Statement | DVN | Mercer | 43 min |
| Jun 11, 9:21 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 65 hr |
| Jun 11, 8:06 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 3 hr |
| Jun 11, 8:35 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 55 min |
| Jun 11, 8:45 PM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 6 hr |
| Jun 11, 8:48 PM CDT | Special Weather Statement | DVN | Linn | 27 min |
| Jun 11, 9:15 PM CDT | Special Weather Statement | DVN | Jackson, Jones | 3 hr |
| Jun 11, 10:08 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Iowa, Johnson, Muscatine, Scott | 6 hr |
| Jun 12, 1:23 AM CDT | River Flood Warning | DVN | Iowa | 8 days |
| Jun 12, 2:30 AM CDT | River Flood Warning | DVN | Clinton, Scott | 7 days |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.